MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.The patient underwent angioplasty of the 50% stenosed target lesion with mixed morphology located in the mildly to moderately tortuous and mildly calcified iliac artery.After gaining vascular access via the right common femoral artery with a 6fr sheath, a 300cm, 8cm v-18 control wire guidewire was advanced deep into the aorta and into the target lesion.A 7.0mmx40mmx135cm (4f) sterling balloon catheter was prepped and advanced over guidewire into the external iliac for pre-dilation.The balloon was inflated to 10 atmospheres and worked perfectly; however, during withdrawal, the balloon was stuck on the guidewire.Flushing, inflating, and deflating the balloon was tried but it would not come off the guidewire.The balloon and guidewire were pulled out intact together through the sheath and a new guidewire was used to access the lesion.The procedure was completed successfully.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter with a guidewire stuck inside the device.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed buckling to the guidewire lumen 4cm and 8cm from the tip.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17299509
Report Number2124215-2023-34948
Device Sequence Number3874862
Product Code DQY
UDI-Device Identifier08714729124078
UDI-Public08714729124078
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2026
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0031131680
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown